Topiramate's ocular trap: acute angle closure rescued by early systemic steroid therapy.
Аннотация
A woman in her 30s presented with sudden bilateral vision loss, ocular pain, headache, nausea and vomiting. She had been taking topiramate for migraine prophylaxis for 10 days. Examination revealed shallow anterior chambers and intraocular pressure (IOP) of 59 mm Hg OD and 55 mm Hg OS, with appositional angle closure. Anterior segment optical coherence tomography confirmed closed angles and ultrasound biomicroscopy revealed ciliary body effusion. A diagnosis of topiramate-induced acute angle closure was made. Prompt treatment with systemic and topical steroids, cycloplegics, mannitol and topical anti-glaucoma drugs led to rapid improvement in vision and IOP within 6 hours. Full recovery was achieved by day 3. Acetazolamide triggered a recurrence of elevated IOP. This case highlights the importance of early initiation of systemic steroids, which can result in rapid anatomical and functional recovery, and underscores the potential for acetazolamide to worsen angle closure in such cases.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.